A Thom Isomorphism for Infinite Rank Euclidean Bundles, by Jody Trout

An equivariant Thom isomorphism theorem in operator K-theory is formulated and proven for infinite rank Euclidean vector bundles over finite dimensional Riemannian manifolds. The main ingredient in the argument is the construction of a non-commutative C*-algebra associated to a bundle E -> M, equipped with a compatible connection, which plays the role of the algebra of functions on the infinite dimensional total space E. If the base M is a point, we obtain the Bott periodicity isomorphism theorem of Higson-Kasparov-Trout for infinite dimensional Euclidean spaces. The construction applied to an even (finite rank) spin-c-bundle over an even-dimensional proper spin-c-manifold reduces to the classical Thom isomorphism in topological K-theory. The techniques involve non-commutative geometric functional analysis.

This paper has appeared in Homology, Homotopy and Applications, vol 5, no. 1, article 7, pp 121-159.



Jody Trout <jody.trout@dartmouth.edu>